# SDR CA990219014

- Difficulty date: February 16, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Beech 65-A90
- Engine: Pwa PT6A20
- System (JASC): 7250 · Turbine Section
- Part: Turbine Wheel
- Part number: 3012000
- Condition: Spalled
- Location: Nr 2 Engine
- Part time: 17,338 hours
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: C, E

## Discrepancy

(CAN) DURING TAKEOFF, THE PILOT NOTICED A TEMPORARY TORQUE INCREASE FROM NR 2 ENGINE.  THE THROTTLE WAS REDUCED TO IDLE AND THE FLIGHT WAS ABORTED.  DURING ENGINE RUN DOWN, THE NR 2 PROPELLER WAS SLOWING DOWN IN AN ERRATIC MANNER.  POST-FLIGHT INSPECTION FOUND THE OIL DISCOLORED DARKER.  THERE WAS METAL DEBRIS IN THE OIL FILTER AND THE FRONT GEARCASE FINGER SCREEN.  THE PROPELLER, WHEN ROTATED, WAS BINDING AND RUBBING AT SPOTS. INSPECTION OF THE POWER SECTION THROUGH THE EXHAUST DUCTS REVEALED THE TURBINE WHEEL HAD DROPPED, SO THERE WAS NO CLEARANCE AT THE BOTTOM AND 0.030 INCH  - 0.040 INCH AT THE TOP.  THE ENGINE WAS MAINTENANCE FREE FOR THE LAST 300 HOURS.
